MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381923
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autoguard winged needle retraction issue.The following information was provided by the initial reporter, translated from french to english: difficulty retracting the canula.Recurrent problems with several caregivers.Letter attached.Problem retracting the canula.Pressed 2 times.Repeated incidents with several ides none but risk of aes can you confirm whether samples are available for the survey? yes, 1 unit used (during or after use) important: if used, please confirm whether the samples are contaminated with blood or cytotoxic drugs.With blood.
 
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Investigation results: the complaint of slow needle retraction could not be confirmed from the returned sample.One insyte autoguard needle from lot 4222720 was provided for investigation.The needle was received fully retracted and with evidence of use.A functional test showed that the needle retracted within specification.The condition of the returned device may prevent confirmation of the reported issue.Once the needle fully retracts, the reported issue may not be possible to replicate.Although the complaint could not be confirmed, a trend was identified for needle retraction slow complaints and a capa was opened to address this issue.This complaint type and corrective action will continue to be monitored for effectiveness.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21022126
Report Number1710034-2024-01537
Device Sequence Number9155860
Product Code FOZ
UDI-Device Identifier00382903819232
UDI-Public(01)00382903819232(11)240815(17)270731(10)4222720
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381923
Device Lot Number4222720
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown